MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA -R CEMENTLESS, HA COATED REVISION STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA -R CEMENTLESS, HA COATED REVISION STEM SIZE 2; CEMENTLESS HIP STEM
Model Number 01.12.062
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15-jul-2020.Lot 124816: (b)(4) items manufactured and released on 24-jan-2013.Expiration date: 31-dec-2017.No anomalies found related to the problem to date, all items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: in order to carry out a proper analysis on this event, it is essential that good quality radiographs be available.A more detailed report on the findings at revision surgery is also recommended.From the technical point of view, analysis of the explants is essential.To date, no proper analysis can be made.
 
Event or Problem Description
Revision surgery performed due to breakage at the level of the mid-third of the stem body, 5 years and 6 months after from when the stem has been implanted.The broken quadra-r stem was implanted during a revision surgery on (b)(6) 2014, it was also implanted a competitor trochanteric plate.The trochanteric plate was recognized as broken on (b)(6) 2015, it has been revised on (b)(6) 2019.On (b)(6) 2020 the broken quadra-r stem has been revised.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: by looking at the x-rays of the broken quadra-r it is observed that the breakage is located at the mid-section of the stem body in correspondence with the original screw used for plate fixation.It is possible to assess that the screw contacted the stem shaft during the plate insertion or after the plate breakage.This may have damaged the shaft surface from which waves of fatigue fracture initiated.Looking at the fractured section we can easily see waves of fatigue fracture starting from the lateral frontal corner of the section, which is observed to be exactly the part of the stem contacted by the screw.In addition, some other signs of damage are also visible on the fractured stem shaft.
 
Event or Problem Description
Revision surgery performed due to breakage at the level of the mid-third of the stem body, 5 years and 6 months after from when the stem has been implanted.The broken quadra-r stem was implanted during a revision surgery on (b)(6) 2014, it was also implanted a competitor trochanteric plate.The trochanteric plate was recognized as broken on (b)(6) 2015, it has been revised on (b)(6) 2019.On (b)(6) 2020 the broken quadra-r stem has been revised.A downfall was reported in the medical history of the patient 2 weeks before the stem breakage.

Brand Name
STEM: QUADRA -R CEMENTLESS, HA COATED REVISION STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10354782
Report Number3005180920-2020-00492
Device Sequence Number11000600
Product Code JDI
UDI-Device Identifier07630030802409
UDI-Public07630030802409
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number01.12.062
Device Catalogue Number01.12.062
Device Lot Number124816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight60